Jump to content
CrazyBoards.org

Recommended Posts

Hey Tal, so happy to hear your good news, it restores my faith in pharmaceuticals.  Keep on being happy, lord knows it is a rare enough state for some of us.  All the best, Sulu

Link to comment
Share on other sites

I'm happy for you that Lamictal is helping you so much. It's very encouraging to hear others are doing so well on Lamictal.

It's by far been the best mood stabilizer I've tried, and I've tried A LOT.

Hope you continue to get even better in the future.

Link to comment
Share on other sites

thats awesome.  thats great you are feeling *normal*.  i just increased my lamictal to 125mg *werking up to 300mg* and since the increase i have seen an improvement too.  200mg just didn't cut it.  a side from the anxiety it has been great.

Link to comment
Share on other sites

I am also doing very well on Lamicatal. I have been at 300 mg for about 2 weeks and I haevn't used xanax once. I am not panicky or anxious and I seem to be dealing with stress for the first time this year. My dr. has added a low dosage (5mg) of zyprexa to try to get me a bit more calm ( I have always been a bit too activated) but i feel great. I love this stuff!

Link to comment
Share on other sites

Hubby is at 50mg right now. Will go to 75mg in a couple of days. He is still having a very hard time with the depression, but he is actually having occassion good days since he started the lamictal. Seems to be about 1 good day, followed by 2 crappy days, then a good day. May not sound that fantastic, but ALL his days used to be bad days. I hope it is the lamictal trying to boot up (so to speak) so I have to be patient until we hit the "sweet spot".

Link to comment
Share on other sites

I can finally chime in here.  I just went up to 50 a day on Thursday and am finally starting to have a clear head for a few hours a day.  On 25 I was still a zombie from evil evil Tegretol, probably because the Tegretol reduces lamictal by 40% (my pdoc won't believe the PI sheets but I do).  I've been completely knocked out for about a month, and finally am seeing just a little bit of light.  Pdoc reduced my tegretol from 800 to 600 at my request.  He thinks he's just reducing the drag from tegretol, but I know that the reduction gave me a wee bit more of a lamictal boost. 

I'm looking forward to going to 100 in a few weeks.  So far the only side effects have been initial somnolence and sporadic achiness (could be from lying around like a three-toed sloth).  I admit to really, really wanting this drug to work.  I won't really know until I get to drop the tegretol, which I anticipate doing as soon as I get to 200 (again, pdoc doesn't believe in the PI sheet's dosing sched).

Anyhow, no cycling so far, no depression, just a little more energy, but very even.  So far.  I'm crossing everything crossable for luck.

Tallulah, that's absolutely grand about no self harm--what a blessing!  You go girl!

Link to comment
Share on other sites

That is great ;)

I'm also on Effexor(75), Lamictal(200), and a benzo(klnopin .25 4x/day as needed).

I just started to feel a bit more uplifted... a bit less negative.  Something is helping me. :)

Link to comment
Share on other sites

Tal,

The muscle aches should go awayy.  I had that and really bad headaches but they were gone after the first few months.  Stick it out, it's worth it.  I am going up from 300mg to 400.  Right now I take 100 in the morning and 200 at night.  I think I will split it evenly when I get to 400.  I am going to do 350 for a few weeks.  This is by far the best med I've tried in many, many years.  I work out in the yard now and around the house.  I don't think I had been out in the yard in about 15 years.  I'm  not kidding!!

Good luck!!

Deb

Link to comment
Share on other sites

I'm so happy someone has a positive reaction to Lamictal, nice to hear some good news around here once in a while. So far Lamictal isn't doing very much for me but still feeling pretty good because of my other meds, might need to go higher on the Lamictal though, especially since I'm on birth control pills.

Link to comment
Share on other sites

I'll join the chorus here. The one thing I have to add is that Lamictal seemed to help cut some of the Litihium issues I've had since I started on it. I'm definitely more awake, alert and cogent (though I do somehow confuse objects with one another and forget words sometimes, but . . .) My attitude has improved as well.

But I somehow still feel even more level than I did before. Crazy (heh) how that works.

Side effects? Very mild headache for a couple of days when dosage increased. Some dizziness but I think that's the whole cocktail speaking - and not too bad. Maybe this post-nasal drip.

Best of luck,

-K

Link to comment
Share on other sites

Maybe someone has some advice for me. I had been doing great and am mostly good during the first part of the day. In the evenings , I have been crashing-with suicidal thoughts, outbursts of rage, irritibility, inability to tolerate noises (I have a 3 and 5 yr old-ouch!). During the day I"m fine. Ithink it's about 4-5 pm when I start to go downhill. Although, this morning I have that awful sinking feeling that comes when the depression is bad. I'm wondering if I need a higher dose of lamactil. Oh- and I missed 2 bc pills in one week 3 wks ago and have had a period on and off since then- mostly light. HELP! Melissa

OH- I am also on 300 mg of seroquel, 1.5 mg of klonopin, 20 mg of cymbalta

Link to comment
Share on other sites

Hi Tal,

Actually hi everyone, am a newbie. I wanted to add I am having good success on lamictal as well. I have been on it a couple months & was up to 225 mg. I found up here the side effects were a bit much & I didn't get the antidepressant effects any stronger than at 150, so went back to 150mg. Also nausea, & muscle aches have completelety dissappeared, yahoo.

Also on celexa 20mg, trying get off of those, though, & risperdal 1mg, & just started lithium, titrating up to 900mg on them.

Anyway glad you like lamictal as well, I think it's the shit.

Be cool,

R.

Link to comment
Share on other sites

Guest Guest

Mel1, do you take your lamictal once or twice a day and when?  Maybe the drug is "wearing off" and that is why you are crashing?  Just a thought. 

Anybody else have any thoughts or suggestions for her?

Link to comment
Share on other sites

Hi Tallulah,

In the first post you mentioned you haven't laost the hallucinations, yet. This is just my experience, of course, but when i was on effexor & lamictal & an AP (risperdal), I was extremely screwed up, right off the wall screwed. I dropped the effexor & back to celexa, which I had been on for 10 years, & got better pretty quickly. Then added Lithium, & got way better.

Just a thought.

Good luck with your med cocktail.

CAH

Link to comment
Share on other sites

Just checking in to say I'm still doing better!  Yesterday I forgot to take my morning meds, including my AD and tegretol, took my AD and lamictal mid-day, and felt great in the evening, very nice mood, listened to music.  Watched the Tour, but then washed dishes, tidied up the living room, added up my checkbook, paid bills, and organized some insurance stuff.  I'm only sleeping 7 hours a night, but seem to be OK nonetheless.  Working 6-7 hours a day, too. B)  And throughout, even while sick with side effects or anxious with work, my mood has been awesomely level.

I've had more side effects: a few screaming headaches, and now I can't handle eating any animal products.  None!  Over the weekend I had terrible stomachache and abdominal pain such that I couldn't sleep, but quickly figured out that if I ate no dairy or meat I feel fine.  At first I only dared eat noodles and vegan margarine, but I've branched out to Ensure, vegan cookies and navy beans, and tonight I'm making veggie soup.  Soooo exciting!  No coffee either  ;)   But green tea seems to be taking care of the coffee withdrawal...

Today I go from 50 to 100 a day, divided doses.  Next week 200, and then hopefully I get to drop the tegretol.  I might just email my pdoc today to see if he'll approve decreasing it before I see him.  I just can't wait; I know tegretol is the root of all my fogginess!  And according to the lamictal PI sheet, people using other mood stabilizers get more side effects, so I suspect my side effects will be better after dropping tegretol.

Tah, back to work for me.

Link to comment
Share on other sites

  • 2 weeks later...

I wanted to bump this and update: I just went from 100 to 200 a few days ago and I'm feeling fine.  Just fine!  OK, yesterday I had a few moments of feeling Tony the Tiger grrrreat!, but that was mostly relief at not feeling like a dopey piece of shit.  And I'm still on Tegretol, so eventually I'll need a bit less sleep (still at 9 1/2 hours a day).  And I slept like a baby last night with a little bit of Ambien.

I had a little nausea yesterday, some aches (my back hurts in the same spot every time I increase the dose), a headache last night, but today I feel fine except the backacke.  My head is clearing (oh frabjous day! calloo! callay) and although I still lose words I've been writing pretty well.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...